Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
150 Doctors are Online

Having high BP during periods. Controlled by medications. Difficult to find pulse. Prolonged cough. Advice?

DEAR DOCTOR, MY WIFE IS 48 YEARS OLD. SHE WAS HAVING THE HIGH BP 140-150/ 90-100. DURING THE PERIODS IT USED TO BE HIGH. THE DOCTOR AS ADVISED FOR ERITEL 80 H AND NABISTAR 7.5 mg. THE MEDICINE WAS CONTINUED FOR ABOUT 20 MONTHS AFTER THAT MEDICINE CHANGED TO GOTEL-40 (TELMISTARTAN 40) + XENIA-12.5 (HYDROCHLOROTHIZIDE) IN MORNING AND GOTEL 40 AND GATONEV 5 ( NEBIVLOL) IN THE EVENING. NOW THE B P HAS COME DONE TO 110/70 AND THE PLUS RATE IS 51 . THE PLUS PRESSURE IS DIFFICULT TO FIND. SHE IS ALSO EXPERIENCING COUGH FOR LAST FIVE MONTHS NO IMPROVEMENT IN COUGHING . PLEASE ADVISE. THANKS . GAUTAM
Asked On : Fri, 15 Jun 2012
Answers:  2 Views:  235
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Drug/Medication
General & Family Physician 's  Response
Hi,

The reduced pulse rate can be attributed to the use of beta blocker nebivolol. It is good to know finally the BP is controlled. It would be important to know if she suffocates, breathless while she performs daily activities.

A cough persisting more than 6 months is called chronic cough. The first reasons to be ruled out are:
1) Post nasal drip
2) GERD
3) Asthma / Bronchitis
4) Medicine side effects

Hope this helps you a direction how to proceed further.
Answered: Fri, 15 Jun 2012
I find this answer helpful
General & Family Physician Dr. Aparna Kohli's  Response
Hi Gautam,
Thanks for writing in.
I think your wife is receiving too many medicines for a blood pressure which is not extremely high. The cough she has is a side effect of the Gotel 40 ( telmisartan) that she is having. Please get a second opinion from an internal medicine specialist or a cardiologist. I would suggest she only receives 1-2 drugs. That should consist of a diuretic and a beta blocker or an ACE inhibitor. Please discuss this with your physician.
Hope this helps
REgards
Answered: Fri, 15 Jun 2012
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]
 

 

Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor